Q:

Do statin drugs like Lipitor and Crestor cause joint and/or muscle pain?

A:

Quick Answer

Lipitor and Crestor each have reported side effects that include muscle and joint pains or weakness, according to Pfizer and AstraZeneca. While most of these side effects are mild, in rare cases muscle weakness can be associated with serious medical conditions, including kidney failure, which can lead to death. It is recommended that anyone experiencing these side effects contact their doctor to rule out other underlying conditions.

Continue Reading

Full Answer

Liver problems also affect a small number of individuals who take Lipitor or Crestor. It is recommended that a doctor test for proper liver functioning, when prescribing either drug, according to Pfizer and AstraZeneca. Memory loss and confusion are also potential side effects that have been reported in some cases. More commonly, patients may experience stomach upset and general tiredness.

Learn more about Side Effects

Related Questions

Explore